Suscripción a Biblioteca: Guest
Portal Digitalde Biblioteca Digital eLibros Revistas Referencias y Libros de Ponencias Colecciones
International Journal for Uncertainty Quantification
Factor de Impacto: 4.911 Factor de Impacto de 5 años: 3.179 SJR: 1.008 SNIP: 0.983 CiteScore™: 5.2

ISSN Imprimir: 2152-5080
ISSN En Línea: 2152-5099

Acceso abierto

International Journal for Uncertainty Quantification

DOI: 10.1615/Int.J.UncertaintyQuantification.2011003485
pages 195-213


Daniele Venturi
Division of Applied Mathematics, Brown University, Providence, Rhode Island 09212, USA
George Em Karniadakis
Division of Applied Mathematics Brown University, 182 George Street Providence, RI 02912, USA


By using functional integral methods we determine new types of differential constraints satisfied by the joint probability density function of stochastic solutions to the wave equation subject to uncertain boundary and initial conditions. These differential constraints involve unusual limit partial differential operators and, in general, they can be grouped into two main classes: the first one depends on the specific field equation under consideration (i.e., on the stochastic wave equation), the second class includes a set of intrinsic relations determined by the structure of the joint probability density function of the wave and its derivatives. Preliminary results we have obtained for stochastic dynamical systems and first-order nonlinear stochastic particle differential equations (PDEs) suggest that the set of differential constraints is complete and, therefore, it allows determining uniquely the probability density function of the solution to the stochastic problem. The proposed new approach can be extended to arbitrary nonlinear stochastic PDEs and it could be an effective way to overcome the curse of dimensionality for random boundary and initial conditions. An application of the theory developed is presented and discussed for a simple random wave in one spatial dimension.

Articles with similar content:

Uniform Approximations of Functions of Lipschitz Class by Threeharmonic Poisson Integrals
Journal of Automation and Information Sciences, Vol.49, 2017, issue 12
Ulyana Z. Hrabova
Surface Currents Induced by an E-Polarized Wave on Curvilinear Strips
Telecommunications and Radio Engineering, Vol.64, 2005, issue 7-12
G. I. Koshovy
Hybrid Methods in Engineering, Vol.2, 2000, issue 2
Mikhail D. Mikhailov
The Use of Fuzzy A Priori Information for Estimation of Regression Parameters
Journal of Automation and Information Sciences, Vol.35, 2003, issue 1
Arnold S. Korkhin, Victor N. Mizernyi
On the Problem of Probability Evaluation for Dangerous Air Miss of Aircrafts: Conditions of Application and Reduction of Dimension of the Generalized Method
Journal of Automation and Information Sciences, Vol.39, 2007, issue 6
Alexander G. Kukush, Vladimir P. Kharchenko, Vladimir N. Vasilyev